| Model Number |
PED3-027-450-40 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Stenosis (2263); Obstruction/Occlusion (2422)
| Date of Event |
07/17/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Event or Problem Description
Medtronic received informaiton that two ped3 pipeline vantages were occluded.The giant internal carotid artery (ica) cavernous aneurysm was treated with pipeline vantage.On follow-up it was discovered that the stent was completely occluded.Patient was asymptomatic.The halthcare provider (hcp) felt that the flow dynamic change and small stenosis within the ica segment caused this.Felt comfortable treating the pica origin aneurysm following this.2 tetra coils were implanted at the dome of the aneurysm preserving pica and a pipeline vantage was placed across pica in the vertebral artery.Patient returned to hospital with stroke like symptoms.It was found that the vantage was completely occluded.It is unknow at this time what follow up testing/imaging was done to determine this.Both stents were reported to be completely occluded.1st implant in ica was asymptomatic; 2nd stent in vert was symptomatic and caused a small pica stroke to the patient.The devices were prepared according to the isntructions for use (ifu).The second pipeline as used in an indication that was not approved.It was used in the posterior circulation; vertibral artery.The patient was being treated for an aneurysm in the giant ica cavernous; vert/pica origin.Giant cavernous was amorphous/ pica was saccular.Open stent with full wall apposition both proximal and distal.No post processing needed on either stent.Vessel tortusoity was normal.Ancillary devices: phenom plus (ica)/apro 55(vert).Phenom 27 microcatheter, synchro 14 select, stryker tetra coils in pica.
Event or Problem Description
Additional information received reported no actions were taken to resolve the occlusion and stroke.